MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. FOME-CUF-WIRE RE-ENFORCED, AIRE-CUF WIRE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. FOME-CUF-WIRE RE-ENFORCED, AIRE-CUF WIRE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 35W080
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Seven samples were received for evaluation.Visual testing was performed.Visual inspection found the pouch seals revealed an opening on the bottom seal on four of the pouches.On three of the returned devices, the pouches did not appear to be open.The root cause of the issue could not be determined.An internal non-conformance report (ncr) has been opened to address the multiple complaints received by a single complainant.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).
 
Event or Problem Description
It was reported that the sterility of the device was compromised, as the bottom of the package was not sealed completely and the tube sticks out of the end.No patient injury was reported.

Brand Name
FOME-CUF-WIRE RE-ENFORCED, AIRE-CUF WIRE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15353786
Report Number3012307300-2022-17617
Device Sequence Number12262685
Product Code BTR
UDI-Device Identifier15021312014389
UDI-Public15021312014389
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K792035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model Number35W080
Device Catalogue Number35W080
Device Lot Number4063135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date09/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown